Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


VL undetectable but CD4 Drop
Nov 30, 2008

I've started my medication since 2006, (Combivir + Stocrin)with a undetectable VL but my cd4 is dropping from 726 to 536 and now is 460. Why?

Response from Dr. McGowan

I am very glad that your viral load is undetectable. Your drop in CD4 count needs to be explained. My first suggestion is that you ask your doctor what is your CD4 percentage (%). Sometimes, an overall decrease in your lymphocyte count can cause the CD4 count number to drop but the CD4 percentage remains unchanged. If the percentage is stable over your three CD4 count readings, that is somewhat reassuring. Your doctor should investigate why your CD4 count is dropping. Are you on any new medications that might be causing lymphopenia (lower than normal total lymphocyte count). Another cause of a drop in CD4 count is in the setting of an activated immune system. There are many cause of immune activation so your doctor may look for reasons. I would not, at this point, attribute your dropping CD4 count as a failure of your current HIV treatment


Previous
Dry flaking skin
Next
psorasis and geographical tougue

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement